On the period length of some special continued fractions
Journal de théorie des nombres de Bordeaux, Volume 4 (1992) no. 1, pp. 19-42.

We investigate and refine a device which we introduced in [3] for the study of continued fractions. This allows us to more easily compute the period lengths of certain continued fractions and it can be used to suggest some aspects of the cycle structure (see [1]) within the period of certain continued fractions related to underlying real quadratic fields.

@article{JTNB_1992__4_1_19_0,
     author = {R. A. Mollin and H. C. Williams},
     title = {On the period length of some special continued fractions},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {19--42},
     publisher = {Universit\'e Bordeaux I},
     volume = {4},
     number = {1},
     year = {1992},
     zbl = {0766.11003},
     mrnumber = {1183916},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/item/JTNB_1992__4_1_19_0/}
}
TY  - JOUR
AU  - R. A. Mollin
AU  - H. C. Williams
TI  - On the period length of some special continued fractions
JO  - Journal de théorie des nombres de Bordeaux
PY  - 1992
DA  - 1992///
SP  - 19
EP  - 42
VL  - 4
IS  - 1
PB  - Université Bordeaux I
UR  - https://jtnb.centre-mersenne.org/item/JTNB_1992__4_1_19_0/
UR  - https://zbmath.org/?q=an%3A0766.11003
UR  - https://www.ams.org/mathscinet-getitem?mr=1183916
LA  - en
ID  - JTNB_1992__4_1_19_0
ER  - 
%0 Journal Article
%A R. A. Mollin
%A H. C. Williams
%T On the period length of some special continued fractions
%J Journal de théorie des nombres de Bordeaux
%D 1992
%P 19-42
%V 4
%N 1
%I Université Bordeaux I
%G en
%F JTNB_1992__4_1_19_0
R. A. Mollin; H. C. Williams. On the period length of some special continued fractions. Journal de théorie des nombres de Bordeaux, Volume 4 (1992) no. 1, pp. 19-42. https://jtnb.centre-mersenne.org/item/JTNB_1992__4_1_19_0/

[1] L. Bernstein, Fundamental units and cycles, J. Number Theory 8 (1976), 446-491. | MR | Zbl

[2] D.E. Knuth, The Art of Computer Programing II: Seminumerical Algorithms, Addison-Wesley, 1981. | MR

[3] R.A. Mollin and H.C. Williams, Consecutive powers in continued fractions, (to appear: Acta Arithmetica). | Zbl

[4] O. Perron, Die Lehre von den Kettenbrüchen, Chelsea, New-York (undated).

[5] J.W. Porter, On a theorem of Heilbronn, Mathematika 22 (1975), 20-28. | MR | Zbl